International Journal of Heart Rhythm

CASE REPORT
Year
: 2018  |  Volume : 3  |  Issue : 2  |  Page : 60--61

Quetiapine induced reversible junctional rhythm


Suraj Kumar Kulkarni, Shivakumar Bhiarappa 
 Department of Cardiology, Sri Jayadeva Institute of Cardiovascular Sciences and Research, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Suraj Kumar Kulkarni
Sri Jayadeva Institute of Cardiovascular Sciences and Research, Bannerghetta Road, Jayanagar 9th Block, Bengaluru, Karnataka
India

The cardiovascular side effects of older antidepressants and neurolepts are well known. These drugs inhibit the cardiac Na+, Ca2+, and K+ channels often leading to life-threatening arrhythmia. Selective serotonin receptor inhibitor antidepressants and new antipsychotics were introduced to overcome the toxicity of older generation drugs. These drugs have gained popularity owing to their fewer side-effect profiles. However, several case reports have revealed the arrhythmogenic effect of these drugs as well as orthostatic hypotension, especially in those receiving cardiac medications. We report a case of a 65-year-old male who experienced junctional rhythm during the treatment of his acute manic episode with quetiapine and returned to normal sinus rhythm after discontinuing the medication.


How to cite this article:
Kulkarni SK, Bhiarappa S. Quetiapine induced reversible junctional rhythm.Int J Heart Rhythm 2018;3:60-61


How to cite this URL:
Kulkarni SK, Bhiarappa S. Quetiapine induced reversible junctional rhythm. Int J Heart Rhythm [serial online] 2018 [cited 2022 Oct 1 ];3:60-61
Available from: https://www.ijhronline.org/article.asp?issn=2352-4197;year=2018;volume=3;issue=2;spage=60;epage=61;aulast=Kulkarni;type=0